MAUDE Adverse Event Report: THERANICA BIO-ELECTRONICS LTD. NERIVIO

THERANICA BIO-ELECTRONICS LTD. NERIVIO
Model Number FGD000075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spontaneous Abortion (4514)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The nerivio device is a distal transcutaneous electrical nerve stimulator that stimulates peripheral nerves of the upper arm, indicated for acute treatment of migraine with or without aura.The device has not been evaluated in pregnant patients before, and pregnancy is mentioned as a precaution in the device user manual.There are several other neurostimulation devices approved for migraine, all of them were not evaluated in pregnant patients and contain the same precaution.In general, transcutaneous electrical nerve stimulation (tens) devices are safe, well tolerated and use a well-established technology that is highly accepted in the medical community.Theranica consulted a member of our medical advisory board (dr.David yarnitsky, director, department of neurology at rambam medical center, israel) and an additional consultant (dr roni sharon, a usa board certified neurologist affiliated at ballin mmorial hospital new york, ny, and director of headache & facial pain at sheba hospital, israel) regarding this event.Both did not foresee a relationship between the treatments with the nerivio device and the adverse event.In addition, dr sharon has already prescribed the nerivio to pregnant women before and conduct a follow up for these patients, including post labor monitoring and follow up for the newborns.Dr sharon reported that he did not observed any adverse event or any issues with these newborns.In this specific event, there is no evidence that connects the device or the technology to the event.Our attempt to receive additional information from the patient was refused by the patient.In addition, the patient herself stated that she cannot see a connection between the treatment and the event.Literature review regarding usage of tens during pregnancy revealed that tens is an accepted as a safe treatment during pregnancy; 1 - keskin ea et.Al.Transcutaneous electrical nerve stimulation improves low back pain during pregnancy.Gynecol obstet invest.2012;74(1):76-83 2 - crothers e et.Al.Safe use of transcutaneous electrical nerve stimulation for musculoskeletal pain during pregnancy.Journal of the association of chartered physiotherapists in women's health (acpwh).2012, 111, 22-26 3 - koukoulithras i et.Al.The effectiveness of non-pharmaceutical interventions upon pregnancy-related low back pain: a systematic review and meta-analysis.Cureus.2021 jan 30;13(1):e13011.Given the above information, the company believes there is no relationship between the event and the device.However, we are filing this event in an abundance of caution to inform potential users and allow users to consider the use of nerivio during pregnancy.
 
Event or Problem Description
Theranica usa was notified by the patient that during her pregnancy, she continued to use the nerivio device when having migraines, after consulting with a few physicians.During her pregnancy she had a miscarriage.The patient was initially pproached by theranica marketing person, who asked the patient for a device testimonial, following a positive feedback post the patient published regarding the effect of the nerivio device on her migraine.The patient agreed to give a testimonial and was told by the marketing person that she be will contacted again to coordinate the testimonial.When the patient was re-contacted for the testimonial, she told the marketing person of her miscarriage and that she is no longer feels comfortable to promote the device.The patient asked to be removed from the company's mailing list.The marketing person reported the event to the company on (b)(6) 2022.Following this information, the company sent an e-mail to the patient and asked her permission to call her in order to collect additional information.The request was sent on (b)(6) 2022.The patient replied the following by mail: "there are many reasons for miscarriage, namely genetic viability of the embryo, and i was 39 at the time of loss.There is no way to know if nerivio played any part in the miscarriage.But blaming one's self is an unavoidable part of navigating the loss.I used the device knowing i was pregnant.I inquired with a several doctors and the pro pharmacy pharmacist twice, but i still took that risk of my own accord.I had three healthy pregnancies and live births prior to this loss and use of the nerivio device was the only variation i made to my normal pregnancy routines.The pregnancy was unexpected and, given my age, i do not anticipate conceiving again, but if i were to, i would abstain from using nerivio while pregnant.Perhaps it played no part, but there's no way to know.I would not take the risk again.It's a shame though, pregnant women who struggle with migraine could really use more safe resources.I'd prefer not to field a call on the matter though.Thank you, el-ga".Theranica respected the patient reply and did not contact her again.

Brand Name
NERIVIO
Common Device Name
NERIVIO
Manufacturer (Section D)
THERANICA BIO-ELECTRONICS LTD.
4 ha-omanut st.
netanya, 42504 38
IS  4250438
Manufacturer (Section G)
THERANICA BIO-ELECTRONICS
4 ha-omanut st.
netanya, 45204 38
IS   4520438
Manufacturer Contact
dagan harris
4 ha-omanut st.
netanya, 42504-38
IS   4250438
MDR Report Key14853148
Report Number3015379717-2022-00001
Device Sequence Number17470487
Product Code QGT
UDI-Device Identifier07290017578026
UDI-Public07290017578026
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203181
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/06/2022
Device Model NumberFGD000075
Device Catalogue NumberFGD000075
Device Lot Number2106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite